Discussions that mention synthroid

Thyroid Disorders board


Thank you so much for your replies! I am on synthroid right now. This test was taken after 1 week on synthroid. (long story--one doctor did a partial test, which showed hypothyroidism--put me on synthroid and then another doctor did a full work up after I had been on it for 1 week.) The problem is that the second doctor can't see me for another 3 weeks to talk to me about my results. I guess I keep taking the synthroid and get retested later. How will I know if they want to do a test to determine if I have Hashis?
IMO = In My Opinion.

What dose synthroid are you taking?

You'll be ok...keep taking that synthroid as the doctor prescribed until you can see him.

You might also want to call him and tell the nurse that your TSH was 72 and wonder if that should require immediate consultation.

You'll be ok...sometimes if you light a fire under a doctors *** and make them think its an emergency they will actually call you back.

Your antibodies, although relatively low, could mean Hashis. Usually you see higher antibodies though. Mine were 2700 and 950 to give you an idea and I got full blown Hashi's.
Again--Thanks to all of you for your caring support!

Here is my story. I'm a 33 year old female and I believe that I've been very hypothyroid for about 12 years. Unfortunately, due to my own ignorance and poor health care system, I did not find out until recently.

I am 5 feet 3 inches tall and my weight has fluctuated to the point that people comment on it all the time. In my 20's, I would balloon up (go from 137 to 160 in a couple of months.) This would happen all of the time. I would get really depressed and then try to discipline myself (assuming it was my fault--although I really wasn't eating all that much!) Eight years ago, I was in a terrible car accident and as a result was in the hospital for quite a while. I still have quite a lot of metal in my body...and later attributed mysterious symptoms to that. (muscle aches, brain fog, severe dry and itchy rashes) Six years ago, I woke up to find a huge bald spot on the crown of my head. I was treated with steroid shots to my scalp and was diagonosed with alopecia areata. Four years ago I was feeling extremely fatigued, depressed, had muscle aches and decided to try and research my condition. In doing so, I thought I had a condition called Candidiasis and went on a strict diet eliminating sugars, carbs, any fermented products and began taking a lot of vitamins. I lost 30 pounds (133) and actually felt a little better. Then, 2 years ago I had my gall bladder removed, began gaining weight rapidly and here I am...30 pounds heavier... (166) cholesterol 293!!! Dry, brittle nails, Very sensitive to cold! Always tired! Depressed. I never want to go out and be with friends. My boyfriend and I broke up (we were living to gether for 2 years and just broke up 2 weeks ago---ironically just at the same time as all this was discovered. I'm on 100MCG of Synthroid and wondering if I should be taking something else along with it. I go in to have more tests done in 3 weeks. I'm scared to exercize because of my cholesterol reading and because my heart seems to be beating faster than normal. (could be stress--or the fact that my body isn't used to the hormone.) Anyway-- that's my story in a nut shell. I'm still trying to remain positive-- but I'm scared and more than a little frustrated that this has been going on for what seems like a very long time.